CaltechAUTHORS
  A Caltech Library Service

A unified approach to finite deformation elastoplastic analysis based on the use of hyperelastic constitutive equations

Simo, J. C. and Ortiz, M. (1985) A unified approach to finite deformation elastoplastic analysis based on the use of hyperelastic constitutive equations. Computer Methods in Applied Mechanics and Engineering, 49 (2). pp. 221-245. ISSN 0045-7825. http://resolver.caltech.edu/CaltechAUTHORS:20180105-151340644

Full text is not posted in this repository. Consult Related URLs below.

Use this Persistent URL to link to this item: http://resolver.caltech.edu/CaltechAUTHORS:20180105-151340644

Abstract

By assuming from the outset hyperelastic constitutive behavior, an alternative approach to finite deformation plasticity and viscoplasticity is proposed whereby the need for integration of spatial rate constitutive equations is entirely bypassed. To enhance the applicability of the method, reference is made to a general formulation of plasticity and viscoplasticity which embodies both the multiplicative and additive theories. A new return mapping algorithm capable of accommodating general yield conditions, arbitrary flow and hardening rules and non-constant tangent elasticities is proposed. Finally, a numerical example is presented which illustrates the excellent performance of the method for very large time steps.


Item Type:Article
Related URLs:
URLURL TypeDescription
https://doi.org/10.1016/0045-7825(85)90061-1DOIArticle
http://www.sciencedirect.com/science/article/pii/0045782585900611PublisherArticle
Additional Information:© 1985 Elsevier. Revised manuscript received 12 September 1984. We wish to thank Profs. Jerrold E. Marsden, Karl. S. Pister and Robert L. Taylor for many helpful discussions.
Group:GALCIT
Record Number:CaltechAUTHORS:20180105-151340644
Persistent URL:http://resolver.caltech.edu/CaltechAUTHORS:20180105-151340644
Official Citation:J.C. Simo, M. Ortiz, A unified approach to finite deformation elastoplastic analysis based on the use of hyperelastic constitutive equations, In Computer Methods in Applied Mechanics and Engineering, Volume 49, Issue 2, 1985, Pages 221-245, ISSN 0045-7825, https://doi.org/10.1016/0045-7825(85)90061-1. (http://www.sciencedirect.com/science/article/pii/0045782585900611)
Usage Policy:No commercial reproduction, distribution, display or performance rights in this work are provided.
ID Code:84144
Collection:CaltechAUTHORS
Deposited By: Lydia Suarez
Deposited On:08 Jan 2018 21:09
Last Modified:08 Jan 2018 21:09

Repository Staff Only: item control page